HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Cancer Support (Group) » Worsening side effects fr...

Sun Dec 25, 2016, 09:10 PM

Worsening side effects from Herceptin

I've started having severe cramps in random places...my hands, my back...I am seriously considering asking my oncologist how much it would worsen my ultimate outcome if I were to stop early. I've had 11 out of 17 treatments (that's eight months, and the standard is a full year). I was finishing dinner, logical that I was using my hands to use utensils, when my hand seized up. A few minutes later I broke out in a cold sweat. I took a Zofran for nausea and two Tylenol. The pain did ease up, but I can hardly wait to see what's going to happen when I go to bed tonight.

I had my last infusion one week ago; my next appointment is January 9. If this cramping continues, I will tell him I can't handle it any more (this is on top of one hip joint giving me trouble since I started the Herceptin-alone treatments in September). I was sent for an X-ray of the leg (which showed nothing, AND a bone scan). This drug is really wreaking havoc on me.

5 replies, 3519 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 5 replies Author Time Post
Reply Worsening side effects from Herceptin (Original post)
PennyK Dec 2016 OP
alfredo Dec 2016 #1
PennyK Dec 2016 #2
alfredo Dec 2016 #3
PennyK Dec 2016 #4
PennyK Dec 2016 #5

Response to PennyK (Original post)

Sun Dec 25, 2016, 09:45 PM

1. Sorry you are suffering.

It seems to be a common theme, cancer treatment really sucks. I hope they find a way to lessen the side effects.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to alfredo (Reply #1)

Mon Dec 26, 2016, 12:13 AM

2. Thank you, alfredo

I know you've had it pretty rough, and I feel like my issues are small compared to yours.
But...i had a lumpectomy, full chemo, a mastectomy, radiation, and the five just-Herceptins. For all I know, they could've gotten it all after the lumpectomy. I know treatment is based on statistics, but I really feel that I've had enough treatment by now! It has gifted me with a blood clot, neuropathy, two nails that just fell off, and ongoing anemia. Did I mention the blood transfusion I needed after five chemos?
On the bright side, Italian food tastes good again.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to PennyK (Reply #2)

Mon Dec 26, 2016, 09:46 AM

3. Compared to you, my treatment and recovery has been a walk in the park.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to PennyK (Original post)

Tue Dec 27, 2016, 11:20 AM

4. OK, that didn't last!

That bad night, I took pain meds and Tylenol, and had a great night's sleep. The bad cramps didn't return, but I have tried to be careful when eating, writing, and sewing, to avoid hand cramping.

This would be the second Herceptin where I had one event of pain that lasted for an hour or two. If that's all I get, I guess I can deal with it. Even the pain in my hip has lessened, to the point where I can consider a shopping trip or even a short walk around the neighborhood. Phew!

Gotta say, I'm impressed with Tylenol...something I used to mock when I was an aspirin acolyte. If I take two right before bed, it seems to really keep the cramping at bay. The pain meds really work their magic, too...I just take one 5mg mid-evening.

Six more treatments. Can't wait to see what else will happen.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to PennyK (Original post)

Wed Dec 28, 2016, 03:04 PM

5. Today I see my primary-care provider for my yearly exam.

I can hardly imagine what we'll talk about! I last saw him, following up on last year's annual checkup, just after I had been diagnosed.

Reply to this post

Back to top Alert abuse Link here Permalink

Reply to this thread